MAUDE Adverse Event Report: VASCUTEK LTD GELSOFT PLUS; GELSOFT PLUS BIFURCATE

VASCUTEK LTD GELSOFT PLUS; GELSOFT PLUS BIFURCATE
Model Number GELSOFT PLUS BIFURCATE
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/07/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2022 a patient underwent significant thoraco abdominal surgeries where four individual grafts were implanted (x1 gelweave trifurcate, x1 coselli, x1 gelweave straight and x1 gelsoft plus bifurcate).On (b)(6) 2022 infection was detected and it was indicated that the gelsoft plus bifurcate graft which was implanted is the cause as there are no signs of infection with the other three grafts implanted.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
Investigation findings: 3221 - no findings are available - the site performed culture testing of the alleged infection material from the implant site.Despite multiple requests for the findings of this analysis, teh results have not been communicated to vascutek ltd.; therefore it is impossible to determine a root cause.Investigation conclusions: 4315 - cause not established - vascutek ltd.Products are sterilised using 100% ethylene oxide which is a bactericidal chemical.The sterilisation process is fully validated ensuring a sterility assurance level (sal) of 10-6 using bacillus atrophaeus biological indicators.As no issues with the sterile barrier packaging was reported to us, this would indicate that when the graft was opened from its protective packaging, it was sterile.Unfortunately as the results of the culture testing performed by the site was not provided; it has not been possible to determine the type and modality of the reported infection; therefore no determination of root cause is possible.
 
Event or Problem Description
Event information updated from the initial report.On (b)(6) 2022, a patient had multiple grafts (x4) manufactured by vascutek ltd.Implanted (x3 gelweave branded devices & x1 gelsoft plus) in an extensive thoracoabdominal procedure.The site stated that all grafts were pre-soaked in rifampicin prior to implant.On 07 may 22 an incidental finding of infection was detected during an intervention procedure to arrest a bleeding issue.During the procedure all implanted grafts appeared to have a yellow coloured substance with a soft consistency on and around the grafts.This material was washed off the grafts, but the gelsoft bifurcate did not appear as clean as the others.The site indicated that it was believed that the gelsoft device may be the source.; though also indicated that the procedure itself may have been a factor.A sample of the yellow coloured substance was extracted and issued to the facility's laboratories for testing.

Brand Name
GELSOFT PLUS
Common Device Name
GELSOFT PLUS BIFURCATE
Manufacturer (Section D)
VASCUTEK LTD
newmains avenue
inchinnan
glasgow, renrewshire PA49R R
UK  PA49RR
Manufacturer (Section G)
VASCUTEK LTD
newmains avenue
inchinnan
glasgow, renrewshire PA49R R
UK   PA49RR
Manufacturer Contact
jason whittle
newmains avenue
inchinnan
glasgow, renrewshire PA49R-R
UK   PA49RR
MDR Report Key14630165
Report Number9612515-2022-00006
Device Sequence Number20377741
Product Code DSY
UDI-Device Identifier05037881115566
UDI-Public05037881115566
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K955230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberGELSOFT PLUS BIFURCATE
Device Catalogue Number632412P-G
Device Lot Number22233666
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/08/2022
Supplement Report FDA Received Date07/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale